PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Mean dimension and an embedding theorem for real flows

Volume 251 / 2020

Yonatan Gutman, Lei Jin Fundamenta Mathematicae 251 (2020), 161-181 MSC: 37B05; 54H20. DOI: 10.4064/fm597-2-2020 Published online: 27 March 2020


We develop mean dimension theory for $\mathbb {R}$-flows. We obtain fundamental properties and examples and prove an embedding theorem: Any real flow $(X,\mathbb {R})$ of mean dimension strictly less than $r$ admits an extension $(Y,\mathbb {R})$ whose mean dimension is equal to that of $(X,\mathbb {R})$ and such that $(Y,\mathbb {R})$ can be embedded in the $\mathbb {R}$-shift on the compact function space $\{f\in C(\mathbb {R},[-1,1]) : \operatorname{supp} (\hat {f})\subset [-r,r]\}$, where $\hat {f}$ is the Fourier transform of $f$ considered as a tempered distribution. These canonical embedding spaces appeared previously as a tool in embedding results for $\mathbb {Z}$-actions.


  • Yonatan GutmanInstitute of Mathematics
    Polish Academy of Sciences
    Śniadeckich 8
    00-656 Warszawa, Poland
  • Lei JinCenter for Mathematical Modeling
    University of Chile
    and UMI 2807 - CNRS

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image